MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON NEXIVA; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Catalog Number 383531
Medical Device Problem Codes Break (1069); Defective Device (2588); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that bd nexiva 24ga 0.75in y catheter broke / separated after placement verbatim: ¿on removal of canula, plastic catheter found to be missing.? broken off inside patient.During use.During routine canula management, leakage noted from canula.On removal it was noted that the plastic catheter which sits inside the vein was missing from the canula.Patient had to have investigations to see if it remained in the vein.Investigations did not show the cateter in the patient but nursing staff remained convinced that it wasn't there on removal.Unfortunately, the canula was not saved for inspection.¿.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.Current control there is in-process visual inspection for damage component and outgoing inspection in place to check for functionality of the product ie; retraction test, flashback, catheter adapter pull test.The nexiva manufacturing process was reviewed, there is no change in process that can cause the catheter tubing damage / defective.
 
Additional Manufacturer Narrative
Corrections made to annex a code and annex f code.See updated in grids.
 
Event or Problem Description
Corrections to annex a and f codes required.

Brand Name
NEXIVA
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22328952
Report Number2243072-2025-00789
Device Sequence Number12837185
Product Code FOZ
UDI-Device Identifier00382903835317
UDI-Public(01)00382903835317(11)250212(17)280131(10)5027675
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383531
Device Lot Number5027675
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Supplement Date Received by Manufacturer07/23/2025
Not provided
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/24/2025
09/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown